Advertisement

Ukrainian Mathematical Journal

, Volume 70, Issue 8, pp 1300–1318 | Cite as

Transformation Operators in the Problems of Controllability for the Degenerate Wave Equation with Variable Coefficients

  • L. V. Fardigola
Article
  • 4 Downloads

We study a control system \( {w}_{tt}=\frac{1}{\rho }{\left(k{w}_x\right)}_x+\gamma w,w\left(0,t\right)=u(t),x\in \left(0,l\right),t\in \left(0,T\right), \) in special modified spaces of the Sobolev type. Here, ρ, k, and γ are given functions on [0, l) , u 𝜖 L(0,T) is a control, and T > 0 is a constant. The functions ρ and k are positive on [0, l) and may tend to zero or to infinity as xl. The growth of distributions from these spaces is determined by the growth of ρ and k as xl. Applying the method of transformation operators, we establish necessary and sufficient conditions for the L-controllability and approximate L-controllability at a given time and for free time.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    F. Alabau-Boussouira, P. Cannarsa, and G. Leugering, Control and Stabilization of Degenerate Wave Equations, Preprint arXiv: 1505.05720 (2015).Google Scholar
  2. 2.
    P. Antosik, J. Mikusiński, and R. Sikorski, Theory of Distributions. The Sequential Approach, Elsevier, Amsterdam (1973).zbMATHGoogle Scholar
  3. 3.
    C. Castro, “Exact controllability of the 1-D wave equation from a moving interior point,” ESAIM. Control, Optim. Calc. Var., 19, 301–316 (2013).MathSciNetCrossRefGoogle Scholar
  4. 4.
    L. V. Fardigola, “Controllability problems for the string equation on a half-axis with a boundary control bounded by a hard constant,” SIAM J. Control Optim., 47, No. 4, 2179–2199 (2008).MathSciNetCrossRefGoogle Scholar
  5. 5.
    L. V. Fardigola, “Controllability problems for the 1-d wave equation on a half-axis with the Dirichlet boundary control,” ESAIM. Control, Optim. Calc. Var., 18, 748–773 (2012).MathSciNetCrossRefGoogle Scholar
  6. 6.
    L. V. Fardigola, “Transformation operators of the Sturm–Liouville problem in controllability problems for the wave equation on a half-axis,” SIAM J. Control Optim., 51, 1781–1801 (2013).MathSciNetCrossRefGoogle Scholar
  7. 7.
    L. V. Fardigola, “Transformation operators of the Sturm–Liouville problem in controllability problems for the wave equation with variable coefficients on a half-axis controlled by the Dirichlet boundary control,” Math. Control Relat. Fields, 5, 31–53 (2015).MathSciNetCrossRefGoogle Scholar
  8. 8.
    L. V. Fardigola and K. S. Khalina, “Controllability problems for the string equation,” Ukr. Mat. Zh., 59, No. 7, 939–952 (2007); English translation: Ukr. Math. J., 59, No. 7, 1040–1058 (2007).Google Scholar
  9. 9.
    S. G. Gindikin and L. R. Volevich, Distributions and Convolution Equations, Gordon and Breach Science Publishers, Philadelphia (1992).zbMATHGoogle Scholar
  10. 10.
    M. Gueye, “Exact boundary controllability of 1-D parabolic and hyperbolic degenerate equations,” SIAM J. Control Optim., 52(4), 2037–2054 (2014).MathSciNetCrossRefGoogle Scholar
  11. 11.
    M. Gugat, A. Keimer, and G. Leugering, “Optimal distributed control of the wave equation subject to state constraints,” Z. Angew. Math. Mech., 89, No. 6, 420–444 (2009).MathSciNetCrossRefGoogle Scholar
  12. 12.
    M. Gugat and G. Leugering, “L -norm minimal control of the wave equation: on the weakness of the bang-bang principle,” ESAIM. Control, Optim. Calc. Var., 14, No. 2, 254–283 (2008).MathSciNetCrossRefGoogle Scholar
  13. 13.
    M. Gugat and J. Sokolowski, “A note on the approximation of Dirichlet boundary control problems for the wave equation on curved domains,” Appl. Anal., 92, No. 10, 2200–2214 (2012).MathSciNetCrossRefGoogle Scholar
  14. 14.
    V. A. Il’in and A. A. Kuleshov, “Generalized solutions of the wave equation from the classes L p and \( {W}_p^1.p\ge 1 \) ,Dokl. Ross. Akad. Nauk, 446, No. 4, 374–377 (2012).Google Scholar
  15. 15.
    K. S. Khalina, “Boundary controllability problems for the equation of oscillation of an inhomogeneous string on a semiaxis,” Ukr. Mat. Zh., 64, No. 4, 525–541 (2012); English translation: Ukr. Math. J., 64, No. 4, 594–615 (2012).Google Scholar
  16. 16.
    K. S. Khalina, “On the Neumann boundary controllability for a non-homogeneous string on a half-axis,” J. Math. Phys., Anal. Geom., 8, No. 4, 307–335 (2012).MathSciNetzbMATHGoogle Scholar
  17. 17.
    K. S. Khalina, “On the controllability by the Dirichlet boundary conditions for a nonhomogeneous string on a semiaxis,” Dop. Nats. Akad. Nauk Ukr., No. 10, 24–29 (2012).Google Scholar
  18. 18.
    Y. Lui, “Some sufficient conditions for the controllability of the wave equation with variable coefficients,” Acta Appl. Math., 128, 181–191 (2013).MathSciNetCrossRefGoogle Scholar
  19. 19.
    V. A. Marchenko, Sturm–Liouville Operators and Applications, AMS, Providence, RI (2011).CrossRefGoogle Scholar
  20. 20.
    T. Mizumachi, “Decay properties of solutions to degenerate wave equation with dissipative terms,” Adv. Different. Equat., 2, No. 4, 573–592 (1997).MathSciNetzbMATHGoogle Scholar
  21. 21.
    Y. Privat, E. Trélat, and E. Zuazua, “Optimal location of controllers for the one-dimensional wave equation,” Ann. Inst. H. Poincaré. Anal. Non Linéaire, 30, No. 6, 1097–1126 (2013).MathSciNetCrossRefGoogle Scholar
  22. 22.
    Ch. Seck, G. Bayili, A. Séne, and M. T. Niane, “Contrôlabilité exacte de l’équation des ondes dans des espaces de Sobolev non réguliers pour un ouvert polygonal,” Afr. Mat., 23, No. 1, 1–9 (2012).MathSciNetCrossRefGoogle Scholar
  23. 23.
    G. M. Sklyar and L. V. Fardigola, “The Markov power moment problem in problems of controllability and frequency extinguishing for the wave equation on a half-axis,” J. Math. Anal. Appl., 276, No. 1, 109–134 (2002).MathSciNetCrossRefGoogle Scholar
  24. 24.
    J. Vancostenoble and E. Zuazua, “Hardy inequalities, observability, and control for the wave and Schr¨odinder equations with singular potentials,” SIAM J. Math. Anal., 41, No. 4, 1508–1532 (2009).MathSciNetCrossRefGoogle Scholar
  25. 25.
    M. Zhang and H. Gao, “Null controllability of some degenerate wave equations,” J. Syst. Sci. Complex. (2016).Google Scholar
  26. 26.
    X. Zhang, “A unified controllability/observability theory for some stochastic and deterministic partial differential equations,” in: Proceedings of the International Congress of Mathematicians (Hyderabad, India), 4 (2010), pp. 3008–3034.Google Scholar
  27. 27.
    E. Zuazua, “Controllability and observability of partial differential equations: some results and open problems,” in: C. M. Dafermos and E. Feireisl (editors), Handbook of Differential Equations: Evolutionary Differential Equations, Elsevier Science, Vol. 3 (2006), pp. 527-621.Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  • L. V. Fardigola
    • 1
  1. 1.Verkin Institute for Low Temperature Physics and EngineeringUkrainian National Academy of SciencesKharkivUkraine

Personalised recommendations